Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Persistent cough. Chest x-ray shows pleural thickening. Taken antibiotics. Loss of voice due to MVP?

my brother had persistent cough for around 2 months frm now.v consutle faily physician chest xray was taken.except for pleural thickening nothing else was seen in the xray.with antibiotics the thikening reduced.he suddenly had a loss of voice which lasted for 1 week .then he had to be admitted and the doctors they took 2d eco,chest xray.there is an enlargement in heart size.and the doctors say he has severe MR ,diagnosed as MVP gr 2 ( mitral valve prolapse )blood was sent for culturing reports say no growth after 5 days of incubation.we are very it really MVP ?is it necessarry to change his valves if the valve in infected...please let me know..
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  75
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response

I am really sorry to hear about your brother

As you have said that your brother has pleural thickening due to MVP with chronic cough

Cough is a common problem in MVP as patients have backflow bloood to lungs causing water in lung

Infection of mitral valve is common to cause MVP , so cultures if came negative we still give antibiotics to treat non-culturable organisms

If the heart is enlarged , no need to change the valve , and no1 will change the valva at this time may be later

He will be fine with antibiotics and LASIX , besides its grade 2 regurge

Loss of voice was due to increase in heart size , lasix + nitrates will decrease the pressure on voice nerve

Hope this helps
Answered: Thu, 29 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor